Hail, Fayette
- When
- July 30, 4:11 PM EST
- Where
- Fayette County, 0.53 mi W of Connellsville
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 40.020, -79.590
A fast moving disturbance produced scattered thunderstorms on the 30th, one of which became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A fast moving disturbance produced scattered thunderstorms on the 30th, one of which became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 30, 2:15 PM EST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT WED JUL 30 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY TONIGHT. TEMPERATURES WILL BEGIN TO MODERATE TOWARD SEASONAL AVERAGES BY LATE WEEK. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND A FEW THUNDERSTORMS HAVE BLOSSOMED ACROSS EASTERN OHIO AND WESTERN PA AS SHORTWAVE CROSSES REGION. ACTIVITY SHOULD BEGIN TO WANE BEFORE SUNSET WITH LOSS OF HEATING WITH LOWER POPS FORECAST FOR THE SOUTHEAST RIDGES. ANOTHER QUICK MOVING AND WEAK UPPER IMPULSE WILL CROSS THE EASTERN GREAT LAKES LATER TONIGHT INTO EARLY THURSDAY WITH SLIGHT CHANCE POPS FROM PITTSBURGH NORTH. CONTINUED COOL TEMPERATURES WITH LOWS AGAIN IN THE 50S AND HIGHS IN THE 70S. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... BY FRIDAY UPPER LEVEL TROUGH AXIS WILL BEGIN TO TRANSITION WEST AS A RIDGE BUILDS IN THE WESTERN ATLANTIC. WITH DEVELOPING SOUTHWEST FLOW ALOFT DEEPER MOISTURE WILL BEGIN TO MOVE NORTH DURING THE DAY FRIDAY INTO SATURDAY. BEST RAIN CHANCES SHOULD INITIALLY BE ALONG THE SOUTHEAST RIDGES SPREADING WEST WITH TIME. TEMPERATURES WILL WARM TO NEAR SEASONAL AVERAGE FOR THE START OF THE WEEKEND. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... DEEPER MOISTURE WILL REMAIN ACROSS THE REGION SUNDAY BUT MODELS HAVE NOT SHOWN THE BEST CONTINUITY IN REGARDS TO TIMING THE NEXT SHORTWAVE TO PASS THROUGH AND HELP SUPPORT ACTIVITY SO HAVE OPTED TO LEAVE CHANCE POPS FOR SUNDAY. DRY CONDITIONS ARE FORECAST BY MONDAY AS OPERATIONAL RUNS SHOW THE LONG WAVE PATTERN BECOMING MORE ZONAL. NEXT FRONT MAY ARRIVE WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN INCREASING IN COVERAGE DURING THE EARLY AFTERNOON HOURS. WILL CONTINUE VCSH IN ALL TAFS EXCEPT FOR MORGANTOWN...WHICH HAS THE SMALLEST CHANCE OF RECEIVING A SHOWER. CANNOT RULE OUT A PASSING MVFR OBSERVATION OR TWO IN SHOWERS/THUNDERSTORMS...BUT DID NOT HAVE ENOUGH CONFIDENCE TO INCLUDE IN TAFS. SHOWER COVERAGE WILL DROP SUBSTANTIALLY AFTER 00Z...BUT ANOTHER WEAK WAVE WILL PASS THROUGH LATE TONIGHT AND THURSDAY MORNING WITH ADDITIONAL LIGHT SHOWER CHANCES AT FKL/DUJ. A CHANCE FOR AN ISOLATED SHOWER WILL CONTINUE INTO THURSDAY. OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... NO WDSPRD RSTRNS EXPD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 331 AM EDT WED JUL 30 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-310745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 331 AM EDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT WED JUL 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CLARKSBURG 40.53N 79.38W
07/27/2014 INDIANA PA PUBLIC
TEN TO FIFTEEN TREES BLOWN DOWN NEAR CAVALIER DRIVE.
SEVERAL OTHER TREES SNAPPED AND MINOR DAMAGE TO A BARN.
&&
EVENT NUMBER PBZ1401771The Pittsburgh radar (KPBZ), 78 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
The public reported multiple large branches down.
The 911 Call Center reported trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533653, 533656, 533655, 533654.